Alert archive / California / Wind Advisories in 2025
Wind Advisory 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Jan 6, 2025, 7:17 AM PST for 9 counties in California. It took effect at Jan 6, 2025, 7:00 PM PST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2025, 7:17 AM PST (15:17 UTC)
- In effect from
- Jan 6, 2025, 7:00 PM PST
- Expired
- Jan 8, 2025, 10:00 AM PST
- In force
- 39 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 78 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 3.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
607 WWUS76 KMTR 061517 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 717 AM PST Mon Jan 6 2025 CAZ504-515-070100- /O.NEW.KMTR.WI.Y.0001.250107T0300Z-250108T1800Z/ North Bay Interior Mountains-East Bay Hills- 717 AM PST Mon Jan 6 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY... * WHAT...North to Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...East Bay Hills and North Bay Interior Mountains. * WHEN...From 7 PM this evening to 10 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ006-509-061800- /O.EXA.KMTR.FG.Y.0001.000000T0000Z-250106T1800Z/ San Francisco-San Francisco Peninsula Coast- 717 AM PST Mon Jan 6 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...San Francisco and San Francisco Peninsula Coast. * WHEN...Until 10 AM PST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ502-505-506-061800- /O.CON.KMTR.FG.Y.0001.000000T0000Z-250106T1800Z/ Marin Coastal Range-Coastal North Bay Including Point Reyes National Seashore-North Bay Interior Valleys- 717 AM PST Mon Jan 6 2025 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...The Marin Hills, Coastal North Bay Including Point Reyes National Seashore, and North Bay Interior Valleys. * WHEN...Until 10 AM PST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Patchy dense fog will result in sudden changes in visibility. Visibility at times will fall below one-quarter of a mile. Use your low beam headlights, slow down, and be prepared for periods of hazardous driving conditions. && $$ Flynn
10 follow-up statements
559 WWUS76 KMTR 061754 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 954 AM PST Mon Jan 6 2025 CAZ006-505-506-509-062000- /O.EXP.KMTR.FG.Y.0001.000000T0000Z-250106T1800Z/ /O.NEW.KMTR.FG.Y.0002.250106T1800Z-250106T2000Z/ San Francisco-Coastal North Bay Including Point Reyes National Seashore-North Bay Interior Valleys-San Francisco Peninsula Coast- 954 AM PST Mon Jan 6 2025 ...DENSE FOG ADVISORY EXTENDED UNTIL NOON PST TODAY... * WHAT...Visibility down to 1/4 mile in dense fog. * WHERE...Coastal North Bay Including Point Reyes National Seashore, North Bay Interior Valleys, San Francisco, and San Francisco Peninsula Coast. * WHEN...Until noon PST today. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Patchy dense fog will result in sudden changes in visibility. Visibility at times will fall below one-quarter of a mile. Use your low beam headlights, slow down, and be prepared for periods of hazardous driving conditions. && $$ CAZ502-061900- /O.EXP.KMTR.FG.Y.0001.000000T0000Z-250106T1800Z/ Marin Coastal Range- 954 AM PST Mon Jan 6 2025 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM THIS MORNING... $$ CAZ508-062000- /O.NEW.KMTR.FG.Y.0002.250106T1800Z-250106T2000Z/ San Francisco Bay Shoreline- 954 AM PST Mon Jan 6 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON PST TODAY... * WHAT...Visibility down to 1/4 mile in dense fog. * WHERE...San Francisco Bay Shoreline. * WHEN...Until noon PST today. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Patchy dense fog will result in sudden changes in visibility. Visibility at times will fall below one-quarter of a mile. Use your low beam headlights, slow down, and be prepared for periods of hazardous driving conditions. && $$ CAZ504-515-062000- /O.CON.KMTR.WI.Y.0001.250107T0300Z-250108T1800Z/ North Bay Interior Mountains-East Bay Hills- 954 AM PST Mon Jan 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY... * WHAT...North to Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...East Bay Hills and North Bay Interior Mountains. * WHEN...From 7 PM this evening to 10 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Flynn
989 WWUS76 KMTR 061955 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 1155 AM PST Mon Jan 6 2025 CAZ506-062200- /O.EXP.KMTR.FG.Y.0002.000000T0000Z-250106T2000Z/ /O.NEW.KMTR.FG.Y.0003.250106T2000Z-250106T2200Z/ North Bay Interior Valleys- 1155 AM PST Mon Jan 6 2025 ...DENSE FOG ADVISORY EXTENDED UNTIL 2 PM THIS AFTERNOON... * WHAT...Visibility down to 1/4 mile in dense fog. * WHERE...North Bay Interior Valleys. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ006-505-508-509-062100- /O.EXP.KMTR.FG.Y.0002.000000T0000Z-250106T2000Z/ San Francisco-Coastal North Bay Including Point Reyes National Seashore-San Francisco Bay Shoreline-San Francisco Peninsula Coast- 1155 AM PST Mon Jan 6 2025 ...DENSE FOG ADVISORY WILL EXPIRE AT NOON PST TODAY... $$ CAZ504-515-062200- /O.CON.KMTR.WI.Y.0001.250107T0300Z-250108T1800Z/ North Bay Interior Mountains-East Bay Hills- 1155 AM PST Mon Jan 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY... * WHAT...North to Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...East Bay Hills and North Bay Interior Mountains. * WHEN...From 7 PM this evening to 10 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Flynn
472 WWUS76 KMTR 062024 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 1224 PM PST Mon Jan 6 2025 CAZ502-509-512-514-070500- /O.EXA.KMTR.WI.Y.0001.250107T0300Z-250108T1800Z/ Marin Coastal Range-San Francisco Peninsula Coast-Santa Cruz Mountains-Eastern Santa Clara Hills- 1224 PM PST Mon Jan 6 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY... * WHAT...North to Northeast winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...The Marin Hills, The Santa Cruz Mountains, San Francisco Peninsula Coast, and Eastern Santa Clara Hills. * WHEN...From 7 PM this evening to 10 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ506-062200- /O.CON.KMTR.FG.Y.0003.000000T0000Z-250106T2200Z/ North Bay Interior Valleys- 1224 PM PST Mon Jan 6 2025 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...Visibility down to 1/4 mile in dense fog. * WHERE...North Bay Interior Valleys. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ504-515-070500- /O.CON.KMTR.WI.Y.0001.250107T0300Z-250108T1800Z/ North Bay Interior Mountains-East Bay Hills- 1224 PM PST Mon Jan 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY... * WHAT...North to Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...East Bay Hills and North Bay Interior Mountains. * WHEN...From 7 PM this evening to 10 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Flynn
207 WWUS76 KMTR 062158 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 158 PM PST Mon Jan 6 2025 CAZ506-062300- /O.EXP.KMTR.FG.Y.0003.000000T0000Z-250106T2200Z/ North Bay Interior Valleys- 158 PM PST Mon Jan 6 2025 ...DENSE FOG ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... Visibilities are improving across the region. Thus, the Dense Fog Advisory will be allowed to expire. $$ CAZ502-504-509-512-514-515-070600- /O.CON.KMTR.WI.Y.0001.250107T0300Z-250108T1800Z/ Marin Coastal Range-North Bay Interior Mountains-San Francisco Peninsula Coast-Santa Cruz Mountains-Eastern Santa Clara Hills- East Bay Hills- 158 PM PST Mon Jan 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY... * WHAT...North winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...The Marin Hills, The Santa Cruz Mountains, North Bay Interior Mountains, San Francisco Peninsula Coast, Eastern Santa Clara Hills, and East Bay Hills. * WHEN...From 7 PM this evening to 10 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DialH
358 WWUS76 KMTR 070437 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 837 PM PST Mon Jan 6 2025 CAZ006-505-506-508-510-071400- /O.EXA.KMTR.WI.Y.0001.000000T0000Z-250108T1800Z/ San Francisco-Coastal North Bay Including Point Reyes National Seashore-North Bay Interior Valleys-San Francisco Bay Shoreline- East Bay Interior Valleys- 837 PM PST Mon Jan 6 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...North winds 10 to 20 mph with gusts up to 40 mph. * WHERE...Coastal North Bay Including Point Reyes National Seashore, East Bay Interior Valleys, North Bay Interior Valleys, San Francisco, and San Francisco Bay Shoreline. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ CAZ502-504-509-512-514-515-071400- /O.CON.KMTR.WI.Y.0001.000000T0000Z-250108T1800Z/ Marin Coastal Range-North Bay Interior Mountains-San Francisco Peninsula Coast-Santa Cruz Mountains-Eastern Santa Clara Hills- East Bay Hills- 837 PM PST Mon Jan 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...North winds 10 to 20 mph with gusts up to 45 mph. * WHERE...The Marin Hills, The Santa Cruz Mountains, North Bay Interior Mountains, San Francisco Peninsula Coast, Eastern Santa Clara Hills, and East Bay Hills. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ DialH
407 WWUS76 KMTR 070509 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 909 PM PST Mon Jan 6 2025 CAZ006-502-504>506-508>510-512-514-515-071400- /O.CON.KMTR.WI.Y.0001.000000T0000Z-250108T1800Z/ San Francisco-Marin Coastal Range-North Bay Interior Mountains- Coastal North Bay Including Point Reyes National Seashore-North Bay Interior Valleys-San Francisco Bay Shoreline-San Francisco Peninsula Coast-East Bay Interior Valleys-Santa Cruz Mountains- Eastern Santa Clara Hills-East Bay Hills- 909 PM PST Mon Jan 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts up to 40 to 50 mph. * WHERE...The East Bay and San Francisco Bay Shoreline, The Marin Hills, The Santa Cruz Mountains, San Francisco, North Bay Interior Mountains, Coastal North Bay Including Point Reyes National Seashore, North Bay Interior Valleys, San Francisco Peninsula Coast, and Eastern Santa Clara Hills. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ DialH
042 WWUS76 KMTR 071257 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 457 AM PST Tue Jan 7 2025 CAZ006-502-504>506-508>510-512-514-515-080500- /O.CON.KMTR.WI.Y.0001.000000T0000Z-250108T1800Z/ San Francisco-Marin Coastal Range-North Bay Interior Mountains- Coastal North Bay Including Point Reyes National Seashore-North Bay Interior Valleys-San Francisco Bay Shoreline-San Francisco Peninsula Coast-East Bay Interior Valleys-Santa Cruz Mountains- Eastern Santa Clara Hills-East Bay Hills- 457 AM PST Tue Jan 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts up to 40 to 50 mph. * WHERE...The East Bay and San Francisco Bay Shoreline, The Marin Hills, The Santa Cruz Mountains, San Francisco, North Bay Interior Mountains, Coastal North Bay Including Point Reyes National Seashore, North Bay Interior Valleys, San Francisco Peninsula Coast, and Eastern Santa Clara Hills. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ RGass
728 WWUS76 KMTR 080443 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 843 PM PST Tue Jan 7 2025 CAZ006-502-504>506-508>510-512-514-515-081500- /O.CON.KMTR.WI.Y.0001.000000T0000Z-250108T1800Z/ San Francisco-Marin Coastal Range-North Bay Interior Mountains- Coastal North Bay Including Point Reyes National Seashore-North Bay Interior Valleys-San Francisco Bay Shoreline-San Francisco Peninsula Coast-East Bay Interior Valleys-Santa Cruz Mountains- Eastern Santa Clara Hills-East Bay Hills- 843 PM PST Tue Jan 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts up to 40 to 50 mph. * WHERE...The East Bay and San Francisco Bay Shoreline, The Marin Hills, The Santa Cruz Mountains, San Francisco, North Bay Interior Mountains, Coastal North Bay Including Point Reyes National Seashore, North Bay Interior Valleys, San Francisco Peninsula Coast, and Eastern Santa Clara Hills. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ DialH
498 WWUS76 KMTR 081256 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 456 AM PST Wed Jan 8 2025 CAZ006-502-504>506-508>510-512-514-515-081800- /O.CON.KMTR.WI.Y.0001.000000T0000Z-250108T1800Z/ San Francisco-Marin Coastal Range-North Bay Interior Mountains- Coastal North Bay Including Point Reyes National Seashore-North Bay Interior Valleys-San Francisco Bay Shoreline-San Francisco Peninsula Coast-East Bay Interior Valleys-Santa Cruz Mountains- Eastern Santa Clara Hills-East Bay Hills- 456 AM PST Wed Jan 8 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...North to northeast winds 20 to 30 mph with gusts up to 40 to 50 mph. * WHERE...The East Bay and San Francisco Bay Shoreline, The Marin Hills, The Santa Cruz Mountains, San Francisco, North Bay Interior Mountains, Coastal North Bay Including Point Reyes National Seashore, North Bay Interior Valleys, San Francisco Peninsula Coast, and Eastern Santa Clara Hills. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ RGass
337 WWUS76 KMTR 081741 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 941 AM PST Wed Jan 8 2025 CAZ006-502-504>506-508>510-512-514-515-081845- /O.EXP.KMTR.WI.Y.0001.000000T0000Z-250108T1800Z/ San Francisco-Marin Coastal Range-North Bay Interior Mountains- Coastal North Bay Including Point Reyes National Seashore-North Bay Interior Valleys-San Francisco Bay Shoreline-San Francisco Peninsula Coast-East Bay Interior Valleys-Santa Cruz Mountains- Eastern Santa Clara Hills-East Bay Hills- 941 AM PST Wed Jan 8 2025 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Winds continue to ease across the Bay Area and Central Coast this morning. Breezy to gusty winds will still persist, but generally above 2,000 feet. Therefore, the wind advisory will expire at 10 AM. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 6, 3:37 AM PST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 6, 3:37 AM PST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
337 AM PST Mon Jan 6 2025
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SYNOPSIS...
Issued at 1253 PM PST Sun Jan 5 2025
The dry pattern continues with periods of strong offshore winds
and hazardous beach conditions this week.
&&
.SHORT TERM...
(Today and tonight)
Issued at 328 AM PST Mon Jan 6 2025
Patchy dense fog has begun to develop across the North Bay, south
into coastal portions of the Bay Area and East Bay. A dense fog
advisory is now in effect until 10 AM across much of the North Bay.
Currently, US 101 between Healdsburg and San Rafael are most
impacted by visibilities of 1/4mi or less. Locations seeing dense
fog this morning will eventually join the rest of our area in
another beautiful day across our area with similar temperatures as
yesterday. Gusty winds out of the north will develop late tonight at
elevations above 1000ft. A weak surface pressure gradient across our
area will help prevent the higher winds from mixing to lower lying
areas until late Tuesday morning, when the most energetic portion of
the 'inside slider' sweeps through our area north to south and
provides additional forcing. Winds will remain elevated behind the
system as it barrels through SoCal, as an impressive large scale
gradient develops between SFO and WMC in northern Nevada (-12 to -
14mb). The surface high pressure over northern Nevada will result in
moderate downsloping winds and warmer temperatures funneling across
our region. We have decided to forego a Wind Advisory at this time.
There is less than a 10% chance of wind gusts exceeding 40 MPH for
locations lower than 1000ft through the entirety of the event, and
not expected tonight.
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 328 AM PST Mon Jan 6 2025
Tuesday and Wednesday will be breezy as mentioned above, with an
active San Francisco/Winnemucca gradient driving persistent
downsloping flow across our region. The Diablo winds will shut down
quickly Wednesday evening once the height isopleths are more in line
with one another and vertical forcing to the surface eases. Thursday
will be another banner day across our forecast area with near record
daily highs for some locations, little to now wind and plenty of
sunshine. Pleasant weather through the remainder of the extended and
warmer than normal temperatures, with deterministic guidance hinting
at the potential for another 'inside slider' possible for the
beginning of next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 328 AM PST Mon Jan 6 2025
Persistent FG this morning invof North Bay terminals, occasionally
affecting Bay Area terminals through sunrise today. Ceilings will
return to VFR by this afternoon. Winds stay mostly light and
occasionally variable through most of the TAF period, eventually
becoming more northerly by the end of the period Tuesday morning.
Gusty offshore (N/NE) winds are expected Tuesday morning.
Vicinity of SFO...Dense FG around the northern SF Bay expected to
linger through sunrise this morning before clearing to VFR this
afternoon. Winds become gusty and N/NE by the end of the TAF
period as a moderate offshore-oriented pressure gradient sets up.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...VFR through Monday with relatively light
winds. Slight chance of reductions in vis and cigs early Tuesday
morning, but a low confidence scenario.
&&
.MARINE...
(Today through Saturday)
Issued at 328 AM PST Mon Jan 6 2025
Northwesterly swell will gradually build through the day today
with gusty northwest winds resulting in hazardous conditions for
small craft later this afternoon through early Wednesday morning.
Expect wave heights from 11-15ft.
&&
.BEACHES...
Issued at 948 AM PST Sun Jan 5 2025
Long period WNW swell will arrive Monday morning. The swell period
will be between 16 and 20 seconds, with a height of 6 to 9 feet.
This translates to breaking waves up to 20 feet mathematically,
but the bigger threat is from sneaker waves and rip currents.
Depending on the bathymetry, low-moderate height long period swell
is actually less likely to break at all, but has the potential to
generate sneaker waves with tremendous beach run-up. These act
similar to a tsunami surge. Sneaker wave physics is complex, and
not fully understood, but the main ingredient is long period
swell. The threat is also enhanced with light local winds, which
we will have Monday. The threat is also enhanced with a rising
tide. Fortunately, we are in a 1st quarter moon tomorrow, with
less impactful neap tides. We can't guarantee that sneaker waves
will be observed, but the chances are much higher than normal and
strong currents are expected. Maintain a larger buffer from the
water's edge, and never turn your back on the ocean!
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement through Tuesday afternoon for CAZ006-505-
509-529-530.
Dense Fog Advisory until 10 AM PST this morning for CAZ502-505-
506.
PZ...Small Craft Advisory from 3 PM this afternoon to 10 PM PST
Tuesday for Pt Arena to Pt Reyes 10-60 NM.
Small Craft Advisory from 3 PM this afternoon to 4 AM PST
Wednesday for Pigeon Pt to Pt Pinos 10-60 NM.
&&
SHORT TERM...JM
LONG TERM....JM
AVIATION...JM/Behringer
MARINE...JM
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 1:40 AM PST | Dense Fog Advisory | MTR | Marin, Napa, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 8 hr |
| Jan 6, 9:54 AM PST | Dense Fog Advisory | MTR | Alameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 3 more | 2 hr |
| Jan 6, 11:55 AM PST | Dense Fog Advisory | MTR | Marin, Napa, Sonoma | 2 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.